Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 183, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 28, 2000, 6:11 PM CDT for Weakley County, Tennessee. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 6:11 PM CDT (23:11 UTC)
- Expired
- Jul 28, 2000, 7:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Weakley County, TN
The radar
The Paducah radar (KPAH), 86 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:25 PM CDT | Hail 0.75 | Latham, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
620 WUUS54 KMEG 282312 SVRMEM TNC183-290000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 611 PM CDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEAKLEY COUNTY IN NORTHWEST TENNESSEE * UNTIL 700 PM CDT * AT 607 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF MARTIN...MOVING SOUTHEAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 700 PM CDT INCLUDE... MARTIN... SHARON... DRESDEN... GLEASON... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:30 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 28, 3:30 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT FRI JUL 28 2000 A FEW SHOWERS POPPED UP OVER N MS BY 3OO PM. WEATHER PATTERNS CHANGING TO GIVE US THE BEST CHANCES OF RAIN FOR AWHILE. H5 TROUGH TO SLOWLY RETROGRADE AND LET THE FRONT IN MO DROP SOUTH NEARER TO MEM CWA. NEARNESS OF FRONT WL RAISE POPS TMR TO LIKELY OR GREATER IN N PARTS SAT. H5 TROUGH TO GO EVEN FARTHER WEST SUN THROUGH WED. SURFACE FRONT TO LOLLYGAG IN CWA ON THROUGH WED...BRING CHANCE OF TRW DAILY. TEMPS TO MODERATE A LITTLE DUE TO CLD COVER AND SHWRS. LOWS TO BE IN 60S TO N 70...DEPENDING ON FRONT LOCATION. .MEM...NONE.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.